# SDR 96ZZZX1105

- Difficulty date: January 26, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4691E
- Make and model: Cessna A185F
- Aircraft serial: 18503842
- Engine: Cont IO520D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crnakshaft
- Part number: 649134
- Condition: Failed
- Location: Nr 2 Main
- Part time: 975 hours
- Stage of operation: CR
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

CRANKSHAFT BROKE AFT OF NR 2 MAIN JOURNAL AT OIL TRANSFER TUBE.  PARTS SET TO TCM FOR DETERMINATION OF FAILURE.  CAUSE WAS DETERMINED TO BE LOW THROUGH-BOLT TORQUE WHICH, IN TURN, CAUSED BEARING TO SHIFT AND CRANKSHAFT TO VIBRATE.  AIRCRAFT HAD DEPARTED NORMALLY, WHEN LEVELLING AND SETTING CRUISE CONDITION VIBRATION WAS NOTICED.  WHEN AIRCRAFT TURNED TO RETURN TO BASE, ENGINE FAILED.  AIRCRAFT LANDED WITHOUT INCIDENT.  (SEAPLANE).  VAR TYPE CRANKSHAFT.  CUT .010 INCH UNDER.
